MAUDE Adverse Event Report: CVRX, INC. BAROSTIM NEO; CAROTID SINUS LEAD

CVRX, INC. BAROSTIM NEO; CAROTID SINUS LEAD
Model Number 2102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Drug Resistant Bacterial Infection (4553)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A barostim system was implanted on (b)(6) 2022.The patient developed symptoms of an infection, including swelling at the neck incision, and was hospitalized on (b)(6) 2022.The patient was treated with iv antibiotics from (b)(6) 2022 through (b)(6) 2022.The patient was discharged on (b)(6) 2022 on oral antibiotics, and an explant was scheduled for (b)(6) 2022.The patient was re-admitted on (b)(6) 2022 in preparation for the explant on (b)(6) 2022.During the procedure, the pocket was washed out, and a culture taken.The barostim system was not explanted.The patient remained hospitalized on antibiotics.Culture results came back as methicillin-resistant staphylococcus aureus (mrsa), and a second procedure was performed on (b)(6) 2022 to explant the system.As of (b)(6) 2022, the patient remained hospitalized and on antibiotics.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Additional information has been requested, and a supplemental report will be submitted when received.The device history record and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements as well as sterilization requirements.Cvrx id# (b)(4).
 
Additional Manufacturer Narrative
Cvrx id: (b)(4).
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2022.The patient developed symptoms of an infection, including swelling at the neck incision, and was hospitalized on (b)(6) 2022.The patient was treated with iv antibiotics from (b)(6) 2022 through (b)(6) 2022.The patient was discharged on (b)(6) 2022 on oral antibiotics, and an explant was scheduled for (b)(6) 2022.The patient was re-admitted on (b)(6) 2022 in preparation for the explant on (b)(6) 2022.During the procedure, the pocket was washed out, and a culture taken.The barostim system was not explanted.The patient remained hospitalized on antibiotics.Culture results came back as methicillin-resistant staphylococcus aureus (mrsa), and a procedure was performed on (b)(6) 2022 to explant the system, and the patient remained on oral antibiotics post explant.As of (b)(6) 2022, the patient had been released from the hospital, but the site declined to provide information on if the infection cleared.

Brand Name
BAROSTIM NEO
Common Device Name
CAROTID SINUS LEAD
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer (Section G)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
sarah hicks
9201 west broadway avenue
suite 650
minneapolis, MN 55445
MDR Report Key14305602
Report Number3007972010-2022-00006
Device Sequence Number5376586
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)230617
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/17/2023
Device Model Number2102
Device Catalogue Number100054-202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale
Patient Weight137 KG
Patient RaceWhite